Delaware, 2009Coastal Flood and Strong Wind in Delaware, December 19, 2009
December 19, 2009 · NWS PHI · 4 events in 2 counties and zones
In addition to the heavy snow, the nor'easter produced strong gusty northeast winds along the Delaware coast from the early morning into the early evening of the 19th. This onshore flow also produced minor to moderate tidal flooding during the morning high tide on the 19th in Sussex.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In addition to the heavy snow, the nor'easter produced strong gusty northeast winds along the Delaware coast from the early morning into the early evening of the 19th. This onshore flow also produced minor to moderate tidal flooding during the morning high tide on the 19th in Sussex. Peak wind gusts averaged around 50 mph and included 56 mph In Lewes (Sussex County) and 44 mph at the Indian River Inlet (Sussex County). Service was interrupted on the Cape May/Lewes Ferry on the 19th and 20th.
The high tide on the morning of the 19th reached 7.15 feet above mean lower low water at Breakwater Harbor (Sussex County). Moderate tidal flooding starts at 7.00 feet above mean lower low water.
The strong winds and tidal flooding were caused by an intense nor'easter that moved from the northern Gulf of Mexico on the morning of the 18th northeast to around Cape Hatteras, North Carolina at sunrise on the 19th and then about 400 miles east of Seaside Heights, New Jersey at sunrise on the 20th. The strongest onshore flow occurred on the 19th and then slowly decreased that evening and overnight as the low pressure system moved farther offshore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 19, 3:49 AM EST, 11 minutes earlier.
Area forecast discussion, Dec 19, 3:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EST SAT DEC 19 2009
.SYNOPSIS...
A MAJOR WINTER STORM WILL AFFECT THE REGION TODAY INTO TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY. A COLD FRONT WILL MOVE
THROUGH FROM THE NORTHWEST MONDAY NIGHT THEN HIGH PRESSURE WILL BUILD
IN FROM THE WEST TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SNOW CONTINUES TO OVERSPREAD THE AREA AND HAD ALREADY MADE IT TO
PHL. THE HEAVY SNOW WAS ALSO STARTING TO MOVE INTO PARTS OF NE MD
FROM THE SW. THIS AGREES WELL WITH THE GFS TIMING AND THE NAM
LOOKS A BIT SLOW. EVEN SO, THE MODELS IN GENERAL AGREE THAT A
MAJOR WINTER STORM WILL AFFECT THE REGION. QPF FCST FROM THE
MODELS AS WELL AS THE ASSOCIATED MOS GIVES MOST AREAS 1 TO 1.5
INCHES OF LIQUID EQUIVALENT WHICH EQUATES TO 10-15 INCHES IF A
RATIO OF 10 TO 1 IS USED. HOWEVER, WE SHOULD HAVE GOOD DENDRITE
GROWTH AS FCST STRONG VERTICAL LIFT OCCURS AROUND THE MINUS 15
ISOTHERM. THIS MEANS EVEN HIGHER AMOUNTS ARE POSSIBLE. FOR NOW, I
WENT 10 TO 20 INCHES WITH THE HIGHEST AMOUNTS IN PARTS OF SOUTHERN
NEW JERSEY, NORTHEAST MARYLAND AND INLAND DELAWARE. ADDITIONALLY,
THE MODELS ALSO SHOW THE POSSIBILITY FOR A BANDED STRUCTURE TO THE
SNOW WITH SOME INSTABILITY ALOFT FCST. DUE TO THE POSSIBLE BANDING
AND DENDRITE GROWTH FCST, SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR
ARE POSSIBLE MAINLY THIS AFTERNOON AND THIS EVENING.
ALONG THE DELAWARE COAST...RAIN WAS FALLING DUE TO ONSHORE FLOW FROM
THE RELATIVELY WARM OCEAN AS TEMPS WERE AROUND 40 THERE. THIS RAIN
SHOULD CONTINUE THIS MORNING AND THEN CHANGE TO SNOW THIS
AFTERNOON. AFTER THE CHANGEOVER TO SNOW, 4 TO 6 INCHES SHOULD FALL
ON THE DELAWARE COAST. FARTHER NORTH ALONG THE NEW JERSEY COAST,
ALMOST ALL SNOW IS FORECAST.
LATE TONIGHT...THE SNOW SHOULD TAPER OFF TO FLURRIES FROM THE
SOUTHWEST.
WINDS WILL INCREASE TODAY AS THE STORM ALONG THE COAST HEADS
NORTH. AS IT MOVES BY TO THE EAST LATE THIS AFTERNOON AND EARLY
TONIGHT, THE STRONGEST WINDS WILL OCCUR. THESE WINDS WILL BE
MOSTLY ALONG THE COASTAL REGIONS, BUT EVEN INLAND AREAS SHOULD SEE
ENOUGH WIND TO CAUSE BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD
CONDITIONS ARE POSSIBLE IN PARTS OF EASTERN NEW JERSEY AND
DELAWARE. WINDS ALONG THE COAST COULD GUST TO 50 MPH AT TIMES AT
THE PEAK OF THE STORM EARLY TONIGHT. THEREFORE A WIND ADVISORY HAS
BEEN ISSUED FOR THE COAST AS WELL AS INLAND AREAS OF CAPE MAY IN
NJ AND SUSSEX AND KENT COUNTIES IN DELAWARE.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
IN THE WAKE OF THE LOW, HIGH PRESSURE WILL BUILD IN FROM THE WEST
ON SUNDAY. HOWEVER, WITH CYCLONIC FLOW ALOFT, WE SHOULD MAINTAIN
CLOUDS A GOOD PORTION OF THE DAY AS ANY SNOW ENDS EARLY IN THE
MORNING. DUE TO FRESH SNOW COVER AND A COLD AIRMASS IN PLACE,
TEMPERATURES WILL BE QUITE COLD. IT WILL ALSO BE BLUSTERY AS A
COLD NORTH TO NORTHWEST WIND CONTINUES. HOWEVER, STRONG WINDS ARE
NOT ANTICIPATED AS THE GRADIENT WILL WEAKEN QUITE A BIT AS THE
STORM PULLS AWAY FROM THE AREA.
FORECAST TEMPERATURES WERE KEPT BELOW MOS GUIDANCE DUE TO FRESH
SNOW COVER.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
IT APPEARS AS THOUGH WE WILL START THE LONG TERM PERIOD WITH AN
UPPER LEVEL SHORT WAVE OVER THE NORTHEASTERN STATES AND A RIDGE OVER
THE GREAT PLAINS. THE SHORT WAVE SHOULD MOVE OUT OVER THE NORTH
ATLANTIC ON TUESDAY AND THE RIDGE IS EXPECTED TO BUILD EASTWARD WITH
ITS AXIS PASSING OVERHEAD ON THURSDAY. MEANWHILE AN UPPER LEVEL LONG
WAVE TROUGH IS FORECAST TO DIG OVER THE MIDDLE OF THE COUNTRY DURING
THE SECOND HALF OF THE WEEK.
WE ARE ANTICIPATING MAINLY DRY AND COLD WEATHER FROM MONDAY NIGHT
INTO THURSDAY. ONCE THE RIDGE PASSES TO OUR EAST, SURFACE LOW
PRESSURE APPROACHING FROM THE SOUTHWEST MAY BRING SOME PRECIPITATION
FOR THURSDAY NIGHT INTO FRIDAY. THE PRECIPITATION MAY BE A WINTRY
MIX IN PART OF OUR REGION AT THE ONSET. HOWEVER, WITH THE UPPER FLOW
FORECAST TO BE FROM THE SOUTHWEST AND WITH THE SURFACE FLOW OFF THE
OCEAN, WARMING IS EXPECTED TO CHANGE THE WINTRY MIX TO ALL RAIN.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
IT DOESNT GET MUCH WORSE THAN THIS WHEN IT COMES TO FLYING WX OVER
THE NEXT 24 OR SO HOURS CONDS HAVE BEGUN TO DETERIORATE FROM S TO
N AS SOME MAINLY LIGHT SNOW HAS MADE IT AS FAR NORTH AS PHL.
AS A STRONG STORM MOVES FROM NR CAPE HATTERAS EARLY THIS MORNING TO
OFF THE MID-ATLC CST THIS EVENING, SNOW WILL INCREASE IN AREAL
COVERAGE AND INTENSITY. MODERATE TO HEAVY SNOW FROM AROUND LATE
MORNING THROUGH AT LEAST EARLY EVENING.
WIDESPREAD IFR AND LIFR CONDS ARE EXPECTED BY LATE MORNING OR EARLY
AFTN FROM S TO N. WINDS WILL ALSO INCREASE FROM A NELY DIRECTION
AND GUSTS COULD REACH AROUND 30 TO 35 KT, ESPECIALLY FOR KMIV AND
KACY. THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW,
WHICH WILL FURTHER REDUCE VSBYS. AS FOR WIND DIRECTION, A NELY WIND
IS EXPECTED UNTIL THE LOW MOVES BY. AT THIS POINT, THE WIND WILL
SWITCH TO THE NW AND REMAIN GUSTY. THERE SHOULD BE SOME SLOW
IMPROVEMENT BY EARLY SUNDAY MORNING, DEPENDING ON HOW FAST THE SNOW
SHUTS OFF. CURRENT TIMING HAS MVFR RETURNING AFTER MIDNIGHT SUNDAY
MORNING.
OUTLOOK...
VFR CONDS SHOULD RETURN BY SUNDAY AFTN AND THEN VFR IS EXPECTED
THROUGH MIDWEEK, BEFORE ANOTHER STORM APPROACHES JUST IN TIME FOR
THE HOLIDAY.
&&
.MARINE...
A VERY STRONG NOREASTER WAS DEVELOPING OVER THE SERN CONUS. THE
STORM WAS LOCATED NEAR CAPE HATTERAS AND WILL CONTINUE MOVG OFF THE
MID-ATLC CST AND THEN TOWARD ERN CANADA. THE STORM IS EXPECTED TO
RAPIDLY DEEPEN AS IT MOVES BY. THE LATEST MODEL DATA INDICATE THAT
STORM CONDS ARE LIKELY LATER THIS MORNING OR EARLY AFTN AND THEN
WILL CONTINUE INTO TONIGHT. AS A RESULT, HAVE RAISED STORM WARNINGS
FOR ALL OF THE MARINE ZONES. FOR THE SAKE OF EFFICIENCY, THESE
WARNINGS WILL GO INTO EFFECT IMMEDIATELY, EVEN THOUGH IT MAY BE SOME
TIME UNTIL WINDS RAMP UP, ESPECIALLY OVER THE NRN CSTL WATERS. WILL
GO WITH A 20/06Z ENDING TIME, EVEN THOUGH THIS MAY NEED TO BE
EXTENDED. GALES AND SCA WILL BE NEEDED AFTER THE STORM WARNINGS
EXPIRE. THE STRONG WINDS AND RAPIDLY DEEPENING LOW WILL CAUSE SEAS
TO INCREASE AS WELL AND WE EXPECT A GOOD NELY GRADIENT UNTIL THE LOW
PASSES BY, WHEN THE WINDS WILL SHIFT TO THE NW AND REMAIN GUSTY.
OVERALL, NOT A PLEASANT FEW DAYS ON THE AREA WATERWAYS.
ONCE THE LOW MOVES BY, CONDS WILL SLOWLY IMPROVE ON SUNDAY AS HIGH
PRESSURE BEGINS TO BUILD IN. THIS HIGH WILL THEN DOMINATE FOR THE
EARLY TO MIDDLE PART OF NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
LATEST TIDE PREDICTIONS INDICATE THAT MODERATE TIDAL FLOODING IS NOW
POSSIBLE IN CAPE MAY COUNTY AS WELL AS SUSSEX COUNTY DE, SO WILL
EXTEND THE AREAL COVERAGE OF THE CFW. IT IS GOING TO BE CLOSE, BUT
INCLUDING CAPE MAY IN A COASTAL FLOOD WARNING SEEMS THE PRUDENT
COURSE OF ACTION ATTM. FOR THE SAKE OF EFFICIENCY, WILL JUST ISSUE
THE CFW FOR TODAY, EVEN THOUGH THE DATA INDICATES THAT THEY WILL
LIKELY BE NEEDED AGAIN AT BOTH LOCATIONS ON SUNDAY. THE HIGH SURF
ADVISORY AND COASTAL FLOOD ADVISORIES FOR THE DEL BAY WILL REMAIN IN
PLACE UNCHANGED FOR NOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM EST SUNDAY
FOR PAZ054-055-060>062.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR PAZ067>071.
NJ...WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM EST SUNDAY
FOR NJZ001-007-008.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NJZ009-010-
012>027.
COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
THIS AFTERNOON FOR NJZ016-021.
HIGH SURF ADVISORY FROM 6 AM THIS MORNING TO 6 AM EST SUNDAY
FOR NJZ014-024>026.
WIND ADVISORY UNTIL 7 AM EST SUNDAY FOR NJZ014-023>026.
COASTAL FLOOD WARNING FROM 8 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON FOR NJZ023-024.
COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON FOR NJZ022-025.
DE...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR DEZ001>004.
COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
THIS AFTERNOON FOR DEZ001-002.
HIGH SURF ADVISORY FROM 6 AM THIS MORNING TO 6 AM EST SUNDAY
FOR DEZ004.
WIND ADVISORY UNTIL 7 AM EST SUNDAY FOR DEZ002>004.
COASTAL FLOOD WARNING FROM 8 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR MDZ008-012-015-
019-020.
MARINE...STORM WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERGHazardous weather outlook, Dec 19, 2:57 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 AM EST SAT DEC 19 2009
NJZ001-007-008-PAZ054-055-060>062-200800-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-NJZ009-010-012-013-015-017>020-027-PAZ067>071-
200800-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ016-021-200800-
NEW CASTLE-SALEM-CUMBERLAND-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-NJZ023-200800-
INLAND SUSSEX-CAPE MAY-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-200800-
KENT-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ022-200800-
ATLANTIC-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-026-200800-
EASTERN MONMOUTH-COASTAL OCEAN-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ024-200800-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
HIGH SURF ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ025-200800-
COASTAL ATLANTIC-
257 AM EST SAT DEC 19 2009
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
HIGH SURF ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-200800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
257 AM EST SAT DEC 19 2009
...STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Inland Sussex
- When
- December 19, 4:00 AM EST to 8:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $13,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- December 19, 4:00 AM EST to 8:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Coastal Flood, Delaware Beaches
- When
- December 19, 8:00 AM EST to 12:00 PM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Coastal Flood, Inland Sussex
- When
- December 19, 8:00 AM EST to 12:00 PM EST
- Where
- Inland Sussex forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Pennsylvania, December 19 to 20, 20092 deaths · 10 events
- Winter Weather in Illinois, December 19, 20091 death · 1 event
- Winter Storm and Heavy Snow in New Jersey, December 19 to 20, 20092 injured · $150,000 · 21 events
- Blizzard and Winter Storm in Massachusetts, December 19 to 20, 2009$125,000 · 17 events
- Coastal Flood in Virginia, December 19, 2009$90,000 · 9 events
- Strong Wind in New Jersey, December 19, 2009$70,000 · 12 events
- Heavy Snow and Winter Weather in Ohio, December 19, 200921 events
- Strong Wind in New Jersey, December 19, 2009$20,000 · 4 events
- Coastal Flood in North Carolina, December 19, 2009$20,000 · 2 events
- Blizzard and Heavy Snow in New York, December 19 to 20, 200914 events
- High Surf in Hawaii, December 19 to 21, 20099 events
- Blizzard and Heavy Snow in Rhode Island, December 19 to 20, 20099 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 206737, 206738, 206735, 206736.